Gabapentin for non-diabetic neuropathy

Posted , 19 users are following.

This discussion has been locked due to a period of inactivity. Start a new discussion

I have been dealing  with severe burning in my feet and hands for about three months.  I am currently taking gabapentin 300 mg four times a day, which provides limited relief.  I have not encountered any problems with the gabapentin, but it is certainly a drug that I do not wish to take for the rest of my life!  Does anyone in the forum have burning in the bottom and heel part of their feet? Also, at times my hand are red and burn also.  If so, what have you done for it?  The doctors I have seen so far do not seem interested in finding the reason for the non-diabetic neuropathy.  It is so frustrating.  I would appreciate any feedback!!

0 likes, 42 replies

42 Replies

Next
  • Posted

    I to do not have diabetes and have burning feet. I'm taking 300 mg morning and night.
  • Posted

    vid53 -- Great that you are able to get by with a lower daily dosage of gabapentin!  Just wondering, do you have any back problems?  I ask because I have two herniated discs and one doctor definitely thinks that the neuropathy pain is coming from the back issues.  I have seen a chiropractor in the past and was helped.  However, the neuropathy started while I was being treated for back pain. I am thinking maybe the 'adjustment' contributed to the onset of neuropathy.  Not sure what is going on, but would love to get rid of the neuropathy -- it has been a game changer for me...
    • Posted

      I do have a bad L5 area and back tweeks out of place all the time.

      The toes on my left foot started getting numb and is working its way to the ankle. Right now it is half way to the ankle and the right foot is numb from toes to the ball of my foot.

      Doctors give me no reason just guesses

  • Posted

    Vid53-- I have problems with L4 and L5 discs.  I have experienced some numbness in my left foot, but the intense burning is the most worrisome.  I will be getting the results of my MRI this week.  I will post what I find out.  Maybe, our backs are the underlying cause of the neuropathy and there is help for us!
    • Posted

      I really hope for you that is what is causing it. I will be looking forward to seeing your results. I do find the more I walk the less intense burning and numbness I have.
    • Posted

      I have had to cut back on walking which is something I enjoy.  Great that walking helps you!  I am also scheduled to go to a university hospital next week so hoping to get some answers.  Take care!
  • Posted

    Wow, just saw this discussion.  Long story but both my big ties have been numb and I have burning in those toes and the soles of my feet, left is worse.  I have been taking Gabapentin since before this all started fir GI problems. I have been trying to wean down. Diabetes tests were negative. Referred to a Neurologist who did testing. Sent to a Cardiologist who tested the blood circulation in my legs, which was OK. Referred to a Neurologist at Stanford that I just saw a few days ago.  He wants to do the nerve conduction studies again so yet another trip out there! I still have to wait another month and this started before Christmas!  I was diwn to 1000 mg a day but am going to try increasing again.  The burning is keeping me awake at night now.  Hard to wear any shoes or walk fir long.  I do have other problems, dry mouth and throat, my palms and fingers are all wrinkled.  I have been tested with two biopsies for Sjorgens which were negative. Recently started seeing a Rheumatologist who is testing again.  I do have many of the symptoms and just read neuropathy can be one.  Not good.  I have bad degeneration in my low spine also.  I have no idea why one of the U teen doctors I see didn't check my B-12 but the Neuro doc is testing.  That can cause the pain and burning.  Ask your doctor to check your B-12, Potassium and Magnesium.

    goid luck.  Please keep us posted.

    • Posted

      I did have all those test and everything was fine. Thanks for your advice.
    • Posted

      I have had the blood work you mentioned -- everything normal.  Initially, my B6 levels were high -- which can cause neuropathy. However, the numbers were in normal range last week.  I was not taking any vitamins or supplements before or after diagnosis.  Hope you can find some relief.  I agree -- the pain is much worse at night.  I will keep you all posted.  So nice to be able to communicate with others who truly understand what this pain is like.

       

    • Posted

      Do you have a good neurologist at Stanford? Would u recommend him/her? Thnx
    • Posted

      I would love to talk to you!  I have all the same symptoms and docs don't have and answer!  MRI's, blood tests on everything you can imagine!!  I'm frustrated!

    • Posted

      Hello Joanne,

      I have now had 34 lab tests, MRI's EMGs EKG been on 8 perscribed BP meds, have seen 18 health care professionals. My feet turn very red and get hot, now my hands and face are turning red. It flares then leaves.  My scalp gets numb,  I have numbness in the tops of my feet.  Putting my red feet on ice packs for a while or in cold water helps.  My employee looked up my symptoms and came up with Erthromelalgia.  Two causes were shown.  One was hereditary and the other seizure drugs, which is what Gabapentin is.  I mentioned this to the Neurologist which I am to see on June 8th, 2018.  He said no way can Gabapentin cause this.  My parents didn't have this and I took Gabapentin and became very ill while taking it. I had trouble walking, weakness in legs, brain fog, feeling over drugged, anxiety very bad, It increased my bad cholestrol 30 points,  gave me high blood pressure,  and then the red burning feet started.  God only knows the damage it did to me.  I took it because my Orthopedic Dr. perscribed it for pain from a broken shoulder.  It was a dose of 300 mg twice per day on it for 3 months  Upon complaining to him he decreased it to once a day at bedtime.  Then the red burning feet started.  I thought I had diabeteus .  I went to my family clinic and they did fasting glucose and thyroid tests. All were negative.  From then on symptoms were increasing,  The PA I saw increased my dose back to twice a day saying I had Restless leg syndrome.  From that time on, Anxiety got worse.  My heart rate increased which made me feel like I was hyper day and night.  Blood pressure increased to where it was dangerous.  I am off all meds now.  I have many long lasting symptoms to deal with now.  3 Drs have literally dumped me.  Two because they perscribed the Gabapentin and one Neurologist who said he has never seen anything like this and doesn't know what to do.  He is referring me to University of Chicago Neurology.

      That Dr. has emailed me and said NO Gabapentin is not the cause of this.  I believe it is.  I am a highly allergic person.  

       

  • Posted

    Sounds as though you need to be referred to a neurologist if not already. Also the pan clinic
    • Posted

      I have seen a neurologist - he did a test and prescribed gabapentin.  Even said we could go up to 2,300 mg. per day. Expressed no concern to find 'cause' of neuropathy.  I will not be going back to him.  Trying to avoid going to a pain clinic -- but may have to consider it. 
    • Posted

      That's the way I felt about my doctor.no interest in how or why just keep pushing the meds and increasing dosage.
    • Posted

      Sad... it should not be this way! Our healthcare system leaves a lot to be desired these days....

Join this discussion or start a new one?

New discussion

Report as inappropriate

Thanks for your help!

We want the forums to be a useful resource for our users but it is important to remember that the forums are not moderated or reviewed by doctors and so you should not rely on opinions or advice given by other users in respect of any healthcare matters. Always speak to your doctor before acting and in cases of emergency seek appropriate medical assistance immediately. Use of the forums is subject to our Terms of Use and Privacy Policy and steps will be taken to remove posts identified as being in breach of those terms.

medicaments-24.com/dapoxetine/dapoxetine-30-mg/

препараты увеличивающие потенцию

続きを読みます adulttorrent.org
newnav-down - qqmovies.info newnav-up - qqmovies.info